Alert archive / Kansas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 25, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Apr 24, 2016, 9:40 PM CDT for McPherson County, Marion County, Saline County, Kansas. It was in force for 50 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 24, 2016, 9:40 PM CDT (02:40 UTC)
- Expired
- Apr 24, 2016, 10:30 PM CDT
- In force
- 50 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 2.5 in
- Wind
- 60.0 mph
Counties Marion County, KS, McPherson County, KS, Saline County, KS
The radar
The Wichita radar (KICT), 106 km from the middle of the area, began a volume at 02:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 24, 9:45 PM CDT | HAIL 1.5 | 4 N Lindsborg, KS | TRAINED SPOTTER REPORTS PING PONG BALL SIZED HAIL COVERING THE GROUND. |
| Apr 24, 9:50 PM CDT | HAIL 2 | 2 N Lindsborg, KS | PUBLIC REPORT VIA TWITTER OF A MEASURED 2.18 INCH HAIL STONE WHICH WAS FOUND OVER 30 MINUTES AFTER IT FELL. THE TIME IS APPROXIMATED FROM RADAR. |
| Apr 24, 9:52 PM CDT | HAIL 1.5 | Bridgeport, KS | SPOTTER REPORTS PING PONG BALL SIZED HAIL COVERING THE GROUND. |
| Apr 24, 10:03 PM CDT | HAIL 2 | 2 Sw Bridgeport, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 24, 3:04 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 2.7 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 156 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 1654 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 211 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.5
The text
As transmitted.
550
WUUS53 KICT 250240
SVRICT
KSC113-115-169-250330-
/O.NEW.KICT.SV.W.0025.160425T0240Z-160425T0330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
940 PM CDT SUN APR 24 2016
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN SALINE COUNTY IN CENTRAL KANSAS...
NORTHWESTERN MARION COUNTY IN CENTRAL KANSAS...
NORTHERN MCPHERSON COUNTY IN CENTRAL KANSAS...
* UNTIL 1030 PM CDT
* AT 940 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER LINDSBORG...
MOVING EAST AT 30 MPH.
HAZARD...TENNIS BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
LINDSBORG...MARQUETTE...ASSARIA...GYPSUM...FALUN...ROXBURY AND
BRIDGEPORT.
THIS INCLUDES INTERSTATE 135 BETWEEN MILE MARKERS 70 AND 84.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE HAIL. SEEK SHELTER
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR CENTRAL
KANSAS.
LAT...LON 3861 9737 3861 9720 3849 9719 3850 9784
3867 9786 3878 9737
TIME...MOT...LOC 0240Z 261DEG 28KT 3861 9769
HAIL...2.50IN
WIND...60MPH
$$
JAKUB2 follow-up statements
566
WWUS53 KICT 250251
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
951 PM CDT SUN APR 24 2016
KSC113-115-169-250330-
/O.CON.KICT.SV.W.0025.000000T0000Z-160425T0330Z/
SALINE KS-MARION KS-MCPHERSON KS-
951 PM CDT SUN APR 24 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR SOUTHERN SALINE...NORTHWESTERN MARION AND NORTHERN MCPHERSON
COUNTIES...
AT 951 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LINDSBORG...
MOVING EAST AT 15 MPH.
HAZARD...PING PONG BALL SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT DAMAGE
TO ROOFS...SIDING...WINDOWS...AND VEHICLES.
LOCATIONS IMPACTED INCLUDE...
LINDSBORG...MARQUETTE...ASSARIA...GYPSUM...FALUN...ROXBURY AND BRIDGEPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR CENTRAL
KANSAS.
LAT...LON 3861 9737 3861 9720 3849 9719 3850 9784
3867 9786 3878 9737
TIME...MOT...LOC 0251Z 254DEG 15KT 3862 9769
HAIL...1.50IN
WIND...<50MPH
$$
CARUSO431
WWUS53 KICT 250304
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1004 PM CDT SUN APR 24 2016
KSC113-115-169-250330-
/O.CON.KICT.SV.W.0025.000000T0000Z-160425T0330Z/
SALINE KS-MARION KS-MCPHERSON KS-
1004 PM CDT SUN APR 24 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR SOUTHEASTERN SALINE...NORTHWESTERN MARION AND NORTHEASTERN
MCPHERSON COUNTIES...
AT 1003 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ASSARIA...OR 7
MILES NORTHEAST OF LINDSBORG...MOVING EAST AT 30 MPH.
HAZARD...PING PONG BALL SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT DAMAGE
TO ROOFS...SIDING...WINDOWS...AND VEHICLES.
LOCATIONS IMPACTED INCLUDE...
LINDSBORG...ASSARIA...GYPSUM...ROXBURY AND BRIDGEPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR CENTRAL
KANSAS.
LAT...LON 3861 9737 3861 9720 3849 9719 3850 9772
3870 9771 3878 9737
TIME...MOT...LOC 0303Z 261DEG 28KT 3864 9756
HAIL...1.50IN
WIND...<50MPH
$$
JAKUBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 7:08 PM CDT, 2 hours 32 minutes earlier.
Area forecast discussion, Apr 24, 7:08 PM CDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 708 PM CDT SUN APR 24 2016 .UPDATE... ISSUED AT 657 PM CDT SUN APR 24 2016 STARTING TO LOOK LIKE WE MAYBE DONE WITH CONVECTION FOR THE REMAINDER OF TONIGHT. STORMS THAT DEVELOPED LATE THIS AFTERNOON OVER CENTRAL KS HAVE RACED OFF INTO NORTHEAST KS. LARGE SCALE SUBSIDENCE HAS NOW SET-IN OVER SOUTH CENTRAL KS WHICH IS EVIDENT BY CU RAPIDLY DISSIPATING ALONG THE DRYLINE OVER SOUTH CENTRAL KS. THE EXCEPTION MAYBE FAR NORTHEAST KS AFTER 04Z AS THE FRONT STARTS TO PUSH SOUTHEAST. SO FOR NOW REDUCED POPS SIGNIFICANTLY AND WILL START TO CHAT WITH SPC IN THE NEXT HOUR OR TWO ABOUT CANCELING SOME OF THE WATCH EARLY. LAWSON && .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY NIGHT) ISSUED AT 220 PM CDT SUN APR 24 2016 LATE THIS AFTERNOON INTO TONIGHT: AN UPPER TROUGH WILL CONTINUE TO EJECT NORTHEASTWARD ACROSS THE CENTRAL PLAINS THIS AFTERNOON/EVENING. A DRYLINE WILL BECOME BETTER FOCUSED BY LATE AFTERNOON/EARLY EVENING FROM CENTRAL KANSAS TO WESTERN OKLAHOMA. MODERATE INSTABILITY WILL DEVELOP EAST OF THE DRYLINE...WITH INCREASING MID-LEVEL WESTERLY WINDS PROVIDING STRONG DEEP LAYER SHEAR. ASCENT FROM THE UPPER TROUGH AND INCREASING DRYLINE CONVERGENCE...SHOULD ALLOW ISOLATED TO SCATTERED STRONG TO SEVERE THUNDERSTORM DEVELOPMENT BY MID TO LATE AFTERNOON...WHICH COULD EVOLVE EASTWARD INTO THE FLINT HILLS BEFORE WEAKENING LATER THIS EVENING. EXPECTING THE GREATER STORM COVERAGE IN CENTRAL-EAST CENTRAL KS INTO THE FLINT HILLS...WITH ANY STORMS FURTHER SOUTH MORE ISOLATED. LARGE HAIL OF 1 TO 2 INCHES IN DIAMETER AND DAMAGING WINDS ARE LIKELY TO BE THE MAIN THREATS...WITH LOW-LEVEL GULF MOISTURE ON THE MARGINAL SIDE. MONDAY-MONDAY NIGHT: A TRAILING...PACIFIC COLD FRONT WILL SLIDE SOUTHWARD...STALLING OVER SOUTH-CENTRAL/SOUTHEAST KANSAS BY MONDAY AFTERNOON. ALTHOUGH MODERATE-STRONG INSTABILITY WILL RESIDE NEAR AND SOUTH OF THIS BOUNDARY MONDAY AFTERNOON...AN ELEVATED MIXED LAYER WILL LIKELY KEEP THIS BOUNDARY DORMANT VIA CONVECTIVE INHIBITION. THE BOUNDARY MAY LIFT NORTHWARD SLIGHTLY AS A WARM FRONT MONDAY NIGHT AHEAD OF THE APPROACHING STRONG UPPER TROUGH IN THE SOUTHWEST. LOW PROBABILITIES OF STORMS (20-25%) WILL EXIST NORTH OF THE WARM FRONT MONDAY NIGHT...HOWEVER THE ELEVATED MIXED LAYER MAY KEEP THE AREA CAPPED TO EVEN ELEVATED CONVECTION. TUESDAY-TUESDAY NIGHT: THIS PERIOD CONTINUES TO BE SUPPORTIVE OF A POTENTIALLY HIGH IMPACT SEVERE WEATHER DAY ACROSS CENTRAL/EASTERN KANSAS. A STRONG UPPER TROUGH WILL EJECT OUT OF THE FOUR CORNERS REGION ACROSS THE CENTRAL PLAINS...IN A NEGATIVELY-TILTED FASHION...AS A STRONG MID-LEVEL JET STREAK (~70 KNOTS) ROUNDS THE BASE OF THE TROUGH. THE WARM FRONT IS PROGGED TO LIFT NORTHWARD OF INTERSTATE 70 BY MIDDAY...ALLOWING A MOIST...VERY UNSTABLE AIRMASS TO DEVELOP ACROSS MUCH OF THE EASTERN TWO-THIRDS OF KANSAS. THERE IS STILL SOME MODEL FORECAST UNCERTAINTY ON THE EXACT POSITIONINGS OF SURFACE/UPPER AIR FEATURES TUESDAY PM/EVE. FORECAST CONTINUITY WOULD KEEP THE DRYLINE...EXTENDING SOUTHWARD FROM A TRIPLE POINT IN NORTH-CENTRAL KANSAS...PERHAPS ALONG THE HIGHWAY 14 CORRIDOR (OR SLIGHTLY WEST) INTO WESTERN OKLAHOMA. MLCAPES OF 3,000-4,000 J/KG ARE LIKELY IN THE WARM SECTOR WITH DIURNAL HEATING AND MID 60S TO NEAR 70 DEWPOINTS. CONSIDERABLE MID-LEVEL HEIGHT FALLS AND THE STRONG MID-LEVEL JET STREAK NOSING NORTHEASTWARD INTO THE REGION...SHOULD ALLOW THE CAP TO BREAK TOWARD MID-LATE AFTERNOON...WITH INITIAL STORM UPDRAFT DEVELOPMENT LIKELY TO BE EXPLOSIVE (GIVEN THERMAL PROFILES). INCREASING SOUTHWESTERLY DEEP-LAYER SHEAR VECTORS SPREADING IN FROM THE SOUTHWEST...WOULD FAVOR ISOLATED-WIDELY SEPARATED DISCRETE SUPERCELL-TYPE STORMS DEVELOPING IN THE WARM SECTOR MID-LATE AFTERNOON. A 50 KNOT LOW-LEVEL JET IS PROGGED TO DEVELOP TUESDAY EVENING...AND STORM COVERAGE MAY INCREASE INTO AN MCS BY MID-LATE TUESDAY EVENING IN THE WARM SECTOR. ALTHOUGH SOME MODEL DISPARITIES CONTINUE TO EXIST AND FORECAST DETAILS WILL CONTINUE TO BE REFINED LEADING UP TO TUESDAY...THERE IS POTENTIAL FOR A FEW TO SEVERAL HIGH-END SEVERE REPORTS (VERY LARGE HAIL, TORNADOES, DAMAGING WINDS) ESPECIALLY IN APPROXIMATELY THE 20Z-03Z TIME- FRAME. WEDNESDAY-WEDNESDAY NIGHT: THE NEGATIVELY-TILTED STRONG UPPER TROUGH ACROSS THE CENTRAL/SOUTHERN PLAINS...IS PROGGED TO LIFT NORTHEASTWARD REACHING THE CORNBELT (IOWA/EASTERN NEBRASKA) BY LATE WEDNESDAY NIGHT. THIS WILL EFFECTIVELY PUSH THE DRYLINE EASTWARD OUT OF EASTERN KANSAS BY WEDNESDAY AFTERNOON. WILL MAINTAIN SLIGHT CHANCE OF THUNDERSTORMS OVER MAINLY CENTRAL/SOUTHEAST KS DURING THE DAY WEDNESDAY...AS THERE MAY BE A FEW RESIDUAL THUNDERSTORMS UNDERNEATH THE MID-LEVEL COLD POCKET. SLIGHTLY COOLER/DRIER AIR SHOULD INFILTRATE THE FORECAST AREA BEHIND THE DEPARTING UPPER TROUGH. .LONG TERM...(THURSDAY THROUGH SUNDAY) ISSUED AT 220 PM CDT SUN APR 24 2016 THE MEDIUM RANGE MODELS SHOW AN UPPER TROUGH RELOADING OVER THE SOUTHWESTERN STATES BEHIND THE MIDWEEK DEPARTING UPPER TROUGH. A SIGNIFICANT PIECE OF THIS NEXT UPPER TROUGH IS PROGGED TO EJECT OUT ACROSS THE CENTRAL/SOUTHERN PLAINS TOWARD FRIDAY/SATURDAY. ALTHOUGH THE EXACT EVOLUTION IS UNCERTAIN AND THERE ARE SOME PRECIPITATION TIMING CONCERNS...IT APPEARS RICH GULF MOISTURE WILL SURGE NORTHWARD INTO KANSAS AHEAD OF THIS NEXT TROUGH. THEREFORE...WE EXPECT CHANCES FOR THUNDERSTORMS (SOME STRONG WITH HEAVY RAINFALL)...TO INCREASE TOWARD FRIDAY/SATURDAY. HIGH TEMPERATURES LOOK NEAR SEASONAL DURING THIS PERIOD. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING) ISSUED AT 657 PM CDT SUN APR 24 2016 MAIN AVIATION CONCERN WILL BE LOW CLOUDS EARLY MON MORNING. STORMS HAVE PUSHED OFF TO THE NORTHEAST WITH LITTLE IF ANY ADDITIONAL DEVELOPMENT EXPECTED. LOW LEVEL MOISTURE IS EXPECTED TO CONTINUE INCREASING LATE TONIGHT WITH SOME LOWER CLOUDS GETTING INTO SOUTH CENTRAL KS AFTER 09Z. CONFIDENCE AT WHAT LEVEL THEY COME IN AT IS FAIRLY LOW. FOR NOW WILL ONLY MENTION IFR AT KICT AND KHUT FOR MON MORNING. LAWSON && .FIRE WEATHER... ISSUED AT 220 PM CDT SUN APR 24 2016 DESPITE GUSTY SOUTH WINDS THIS AFTERNOON ACROSS SOUTH CENTRAL KANSAS AND THE FLINT HILLS...THE RECENT GREEN-UP AND HIGHER HUMIDITY VALUES WILL KEEP THE GRASSLAND FIRE DANGER BELOW ELEVATED LEVELS. GRASSLAND FIRE DANGER IS EXPECTED TO BE LOW MONDAY-TUESDAY AS WELL. && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 59 80 63 83 / 20 10 20 40 HUTCHINSON 55 79 58 81 / 20 10 20 40 NEWTON 57 79 60 81 / 20 10 20 40 ELDORADO 58 79 62 81 / 20 20 20 40 WINFIELD-KWLD 60 79 65 82 / 20 20 20 40 RUSSELL 49 77 53 78 / 10 0 20 40 GREAT BEND 50 78 54 79 / 10 10 20 30 SALINA 55 79 56 80 / 30 10 20 40 MCPHERSON 55 79 57 81 / 20 10 20 40 COFFEYVILLE 61 79 65 81 / 20 20 20 30 CHANUTE 60 78 64 80 / 20 20 20 30 IOLA 59 77 63 80 / 20 20 20 30 PARSONS-KPPF 60 78 65 81 / 20 20 20 30 && .ICT WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR KSZ049-051>053- 068>071-083-092>094. && UPDATE...RBL SHORT TERM...JMC LONG TERM...JMC AVIATION...RBL FIRE WEATHER...JMC
Hazardous weather outlook, Apr 24, 8:25 PM CDT, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 825 PM CDT SUN APR 24 2016 KSZ032-033-047>053-067>072-082-083-091>096-098>100-252045- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 825 PM CDT SUN APR 24 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... EAST CENTRAL KANSAS...SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT ISOLATED TO SCATTERED SEVERE THUNDERSTORMS WILL AFFECT CENTRAL AND SOUTH CENTRAL KANSAS THIS EVENING. THE MAIN THREATS WILL BE LARGE HAIL OF 1 TO 2 INCHES IN DIAMETER...AND POSSIBLY A BRIEF TORNADO OR TWO. LOCATIONS NORTH OF HIGHWAY 400 WILL HAVE THE BEST CHANCE TO EXPERIENCE A SEVERE STORM THIS EVENING. STORM INTENSITY AND CHANCES WILL DIMINISH LATE THIS EVENING AND OVERNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS MUCH OF THE AREA MONDAY AFTERNOON AND NIGHT. A FEW STRONG STORMS ARE POSSIBLE WITH HAIL UP TO NICKEL SIZE. A SIGNIFICANT SEVERE WEATHER OUTBREAK REMAINS POSSIBLE ON TUESDAY INTO TUESDAY NIGHT ACROSS THE ENTIRE AREA. SUPERCELL STORMS WITH THE POTENTIAL FOR VERY LARGE DESTRUCTIVE HAIL AND STRONG LONG TRACK TORNADOES WILL BE POSSIBLE...MAINLY FROM LATE AFTERNOON THROUGH ABOUT MIDNIGHT. DETAILS WILL BE REFINED IN THE NEXT COUPLE OF DAYS. ANOTHER ROUND OF SEVERE WEATHER AND SOME HEAVY RAIN IS POSSIBLE BY EARLY NEXT WEEKEND. PLEASE CHECK LATER FORECASTS AND OUTLOOKS AS DETAILS BECOME AVAILABLE. NOW IS A GOOD TIME TO REVIEW YOUR FAMILY AND WORKPLACE STORM SAFETY PLANS IN PREPARATION FOR THE POTENTIAL SEVERE WEATHER THIS WEEK. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS WILL BE NEEDED THIS AFTERNOON AND EVENING ACROSS PORTIONS OF CENTRAL AND SOUTH CENTRAL KANSAS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT HTTP://WEATHER.GOV/WICHITA/HWO/
In the hours before
Local storm report, Apr 24, 8:32 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
832 PM CDT SUN APR 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM HAIL LINDSBORG 38.57N 97.67W
04/24/2016 M1.25 INCH MCPHERSON KS PUBLIC
PUBLIC REPORT VIA A PICTURE ON TWITTER OF QUARTER TO HALF
DOLLAR SIZED HAIL.
&&
VJPLocal storm report, Apr 24, 8:44 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
844 PM CDT SUN APR 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0839 PM HAIL BRIDGEPORT 38.63N 97.60W
04/24/2016 E0.88 INCH SALINE KS TRAINED SPOTTER
0843 PM HAIL BRIDGEPORT 38.63N 97.60W
04/24/2016 E1.00 INCH SALINE KS TRAINED SPOTTER
&&
VJPLocal storm report, Apr 24, 8:53 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
853 PM CDT SUN APR 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0853 PM HAIL SALINA 38.82N 97.62W
04/24/2016 E1.00 INCH SALINE KS STORM CHASER
&&
RBLLocal storm report, Apr 24, 8:55 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
855 PM CDT SUN APR 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0853 PM HAIL SALINA 38.82N 97.62W
04/24/2016 E1.00 INCH SALINE KS LAW ENFORCEMENT
LAW ENFORCEMENT AND MANY OTHERS REPORTING NICKEL TO
QUARTER SIZED HAIL.
&&
VJPLocal storm report, Apr 24, 9:19 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
919 PM CDT SUN APR 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM HAIL 4 NW MARQUETTE 38.59N 97.89W
04/24/2016 M2.50 INCH MCPHERSON KS PUBLIC
PUBLIC REPORT VIA A TWITTER PICTURE OF TENNIS BALL SIZED
HAIL. HAIL HAS BEEN FALLING FOR 30 MINUTES.
&&
VJPLocal storm report, Apr 24, 9:27 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
927 PM CDT SUN APR 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM HAIL 4 N LINDSBORG 38.63N 97.67W
04/24/2016 E1.00 INCH SALINE KS TRAINED SPOTTER
TRAINED SPOTTER REPORTS DIME TO QUARTER SIZED HAIL.
&&
VJPThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 8:05 PM CDT | Special Weather Statement | ICT | Saline | 40 min |
| Apr 24, 8:12 PM CDT | Severe Thunderstorm Warning | ICT | McPherson, Saline | 48 min |
| Apr 24, 8:25 PM CDT | Special Weather Statement | ICT | Ellsworth | 35 min |
| Apr 24, 8:33 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, McPherson, Saline | 42 min |
| Apr 24, 8:53 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, McPherson, Marion, Saline | 52 min |
| Apr 24, 10:24 PM CDT | Severe Thunderstorm Warning | ICT | McPherson, Marion, Saline | 66 min |
| Apr 24, 11:24 PM CDT | Severe Thunderstorm Warning | ICT | Marion | 36 min |
| Apr 24, 11:48 PM CDT | Special Weather Statement | ICT | Chase | 42 min |
| Apr 25, 12:24 AM CDT | Special Weather Statement | ICT | Chase | 36 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.